MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 313.93
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the handle of the screwdriver left a residue in the peelpak when sterilized.There was no patient consequence.There is no further information available.This report is for one (1) 4.0mm hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: hexagonal screwdriver for 7.3mm cannulated screw (part# 313.93, lot # a4dg467, quantity # 1) was received at us cq.Upon visual inspection at cq, it was observed that there were scratches on the surface of the shaft and the handle was discolored and slightly chipped off.But no foreign substance was noticed on the surface of the device.Document/ specification review: the following relevant drawings were reviewed during investigation: hexagonal screwdriver for 7.3mm cannulated screw: se_485286 current rev e (current), 313_93 rev b (manufactured).Dimensional inspection: dimensional inspection of the received device was not performed due to post-manufacturing damage.But reported foreign substance condition cannot be confirmed.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The complaint is being confirmed as the shaft shows few scratches and handle was discolored and chipped off.Although no definitive root-cause can be determined, it is likely that the device was scratched nicked/through repetitive use over its life cycle of 26+ years.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - part number:313.93.Synthes lot number: a4dg467.Supplier lot number: n/a.Release to warehouse date: 12dec1994.Expiration date: n/a.Manufactured by synthes monument.No ncrs were generated during production.Device history review - review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11820051
Report Number2939274-2021-02352
Device Sequence Number3910825
Product Code HXX
UDI-Device Identifier10886982188243
UDI-Public10886982188243
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.93
Device Catalogue Number313.93
Device Lot NumberA4DG467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1